Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 307, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2021, 2:37 AM CDT for Caddo County, Comanche County, Grady County, Oklahoma. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 2:37 AM CDT (07:37 UTC)
- Expired
- Jun 12, 2021, 3:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Comanche County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 93 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:40 AM CDT | TSTM WND GST 59 | 2 Sse Chickasha, OK | |
| Jun 12, 2:40 AM CDT | TSTM WND GST 59 | 4 Wnw Rush Springs, OK | |
| Jun 12, 2:45 AM CDT | TSTM WND GST 73 | 4 Wnw Rush Springs, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3394 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
144
WUUS54 KOUN 120737
SVROUN
OKC015-031-051-120815-
/O.NEW.KOUN.SV.W.0307.210612T0737Z-210612T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
237 AM CDT Sat Jun 12 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Comanche County in southwestern Oklahoma...
Grady County in central Oklahoma...
Caddo County in southwestern Oklahoma...
* Until 315 AM CDT.
* At 236 AM CDT, severe thunderstorms were located along a line
extending from near Tabler to near Cement to 4 miles east of
Carnegie, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chickasha, Blanchard, Anadarko, Elgin, Carnegie, Apache, Rush
Springs, Fletcher, Cyril, Sterling, Fort Cobb, Alex, Verden,
Cement, Amber, Bridge Creek, Gracemont, Pocasset, Norge and
Bradley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3525 9860 3525 9767 3470 9767 3469 9811
3479 9862
TIME...MOT...LOC 0736Z 330DEG 28KT 3506 9780 3491 9816 3508 9853
HAIL...1.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:33 PM CDT, 12 hours 4 minutes earlier.
Area forecast discussion, Jun 11, 2:33 PM CDT, 12 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
233 PM CDT Fri Jun 11 2021
...New LONG TERM, UPPER AIR...
.SHORT TERM...
(This evening through Saturday)
Issued at 205 PM CDT Fri Jun 11 2021
A stronger wind today is providing a "little" relief from the heat
and humidity this afternoon. This evening and overnight, strong to
severe thunderstorms may move across mainly north central and
central Oklahoma. An area of storms over northeast Kansas will
continue to move southward through the afternoon. How far west
storms will develop is still questionable given very warm
temperatures around 7h (strong cap).
Despite a strong cap, convection should organize enough to our north
to generate a strong and deep enough cold pool for storms along and
east of Highway 81. Storms across north central Oklahoma will have
the potential for hail, damaging winds and perhaps isolated flooding
rainfall. Farther south intensity should decrease through the
evening with a continued risk of damaging winds and maybe heavy
downpours in central Oklahoma.
If storms remain organize enough, convective outflow winds and a
weak cold front will bring some relief from the humidity to most
areas by Saturday morning.
Strong heating and evapotranspiration on Saturday may result in
afternoon heat index values around 105, mainly across the southern
half of Oklahoma and western north Texas. For now will likely hold
off on extending the advisory until the influence from possible
convection is better understood.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 225 PM CDT Fri Jun 11 2021
The subtropical ridge will remain over the western United States
through next week. Oklahoma and north Texas will initially be on the
northeast periphery of the ridge, but for most of next week will be
on the eastern edge of the ridge. The winds aloft will shift from
northerly this weekend to more northeasterly for most of next
week. Nighttime MCSs, if they happen, will be mainly confined to
our far western counties early Sunday, and west of our forecast
area after that.
Models do show occasional small shortwave troughs riding the
periphery of the ridge, so there is a possibility of convection
developing with assistance from those waves, but predictability is
almost nil at this point.
With a general lack of rainfall after tonight the ground should
begin to dry out. This, along with less moisture input from the
Gulf of Mexico, should help lower daytime dew point temperatures
next week.
Also, just past the range of this forecast, models are fairly
insistent that there will be a tropical cyclone in the northern
Gulf of Mexico or somewhat inland. This could bring rain or
thunderstorms to our southeastern counties (at least) for next
weekend.
CmS
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Jun 11 2021
VFR conditions are expected at all TAF sites through about
2Z Saturday. After 2Z, thunderstorms may impact terminals in
and around PNC/SWO with MVFR to IFR visibility possible. Strong
wind gusts may also occur mainly out of the north and northeast.
Thunderstorms may also impact operations around OKC/OUN, mainly
after 4-5Z. Otherwise VFR conditions will prevail with a gradual
shift in the wind to east and northeast. The wind shift will be
associated with a front currently across northwest Oklahoma and
potential outflow winds.
&&
.UPPER AIR...
Issued at 225 PM CDT Fri Jun 11 2021
An Upper Air flight is planned for 00Z Saturday (7 pm this
evening).
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 91 70 91 / 30 10 10 0
Hobart OK 72 94 71 94 / 10 0 10 10
Wichita Falls TX 73 96 73 94 / 20 0 10 0
Gage OK 68 91 68 93 / 10 0 10 10
Ponca City OK 71 90 68 91 / 50 10 0 0
Durant OK 72 92 73 94 / 30 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ005>008-011>042-
044>046-050.
TX...Heat Advisory until 7 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...06
LONG TERM....23
AVIATION...06Hazardous weather outlook, Jun 11, 8:53 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 853 PM CDT Fri Jun 11 2021 OKZ004>048-050>052-TXZ083>090-130200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 853 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms tonight across parts of central and north central Oklahoma, north and east of a line from Nash to Cogar to Wayne and Holdenville. A Marginal Risk exists to the south of the Slight Risk including southern Oklahoma and portions of western north Texas, north and east of a line from Altus to Wichita Falls. Storms along and ahead of a cold front across central and eastern Kansas will move south into northern Oklahoma this evening, then toward central Oklahoma by late evening. Damaging wind gusts of 60 to 80 mph and hail to the size of golfballs will be the primary hazards. The storms are expected to weaken as they move into southern Oklahoma late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Heat... Heat index values will climb to between 100 and 105 across the southern half of Oklahoma and western north Texas Saturday and Sunday. .Thunderstorms... There is a chance of a few storms both Saturday night across parts of western Oklahoma and western north Texas. Severe weather is not anticipated with this activity at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 12, 12:33 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1233 AM CDT Sat Jun 12 2021
OKZ011>013-018-019-120600-
Major OK-Garfield OK-Kingfisher OK-Logan OK-Noble OK-
1233 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...southern
Garfield...Kingfisher...Logan and southwestern Noble Counties Until
100 AM CDT...
AT 1230 AM CDT, strong thunderstorms were along a line extending from
near Lahoma to near Dover to near Guthrie, moving south at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3636 9778 3628 9740 3573 9741 3574 9796
3646 9830 3647 9810
TIME...MOT...LOC 0530Z 354DEG 31KT 3640 9813 3601 9790 3582 9745
30Special weather statement, Jun 12, 12:44 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1244 AM CDT Sat Jun 12 2021
OKZ013-019-020-025-026-120615-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-Noble OK-
1244 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR Payne...northeastern Oklahoma...
eastern Logan...Lincoln and south central Noble Counties Until 115 AM
CDT...
AT 1243 AM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Arcadia to near Chandler to 3 miles southeast of
Yale, moving south at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3555 9663 3555 9741 3619 9739 3616 9701
3619 9682 3616 9682 3616 9662 3586 9662
TIME...MOT...LOC 0543Z 343DEG 25KT 3573 9736 3573 9684 3609 9665
30Special weather statement, Jun 12, 1:07 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Sat Jun 12 2021
OKZ011-012-017>019-024>026-029-030-120645-
Major OK-Garfield OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
Pottawatomie OK-Cleveland OK-Blaine OK-Lincoln OK-
107 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield...Kingfisher...Oklahoma...Logan...Canadian...northwestern
Pottawatomie...northern Cleveland...northern Blaine and western
Lincoln Counties Until 145 AM CDT...
AT 105 AM CDT, strong thunderstorms were along a line extending from
near Okeene to near Concho to near Oklahoma City to 5 miles west of
Meeker, moving south at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3606 9781 3594 9746 3592 9687 3527 9703
3530 9756 3540 9804 3604 9856 3641 9818
TIME...MOT...LOC 0605Z 13DEG 27KT 3611 9834 3561 9794 3549 9749 3550
9699
30Special weather statement, Jun 12, 1:42 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
142 AM CDT Sat Jun 12 2021
OKZ016-017-023>031-120730-
Grady OK-Oklahoma OK-Canadian OK-Pottawatomie OK-Caddo OK-
Cleveland OK-McClain OK-Seminole OK-Custer OK-Blaine OK-Lincoln OK-
142 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Grady...Oklahoma...
Canadian...Pottawatomie...northern Caddo...Cleveland...McClain...
central Seminole...eastern Custer...southwestern Blaine and Lincoln
Counties Until 230 AM CDT...
AT 136 AM CDT, strong thunderstorms were along a line extending from
6 miles west of Watonga to 6 miles north of Cogar to near Norman to 4
miles east of Pink to 4 miles south of Paden, moving south at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3492 9711 3491 9759 3506 9817 3548 9865
3615 9857 3572 9819 3567 9745 3569 9706
3588 9662 3540 9662 3541 9658 3539 9654
3544 9657 3545 9655 3546 9654 3543 9651
3514 9650
TIME...MOT...LOC 0636Z 9DEG 32KT 3583 9852 3542 9810 3526 9752 3527
9703 3544 9658
30Special weather statement, Jun 12, 2:19 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
219 AM CDT Sat Jun 12 2021
OKZ022-023-027-028-035-038-039-120800-
Grady OK-Kiowa OK-Washita OK-Stephens OK-Caddo OK-McClain OK-
Comanche OK-
219 AM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR Grady...northeastern Kiowa...
southeastern Washita...northern Stephens...Caddo...southwestern
McClain and Comanche Counties Until 300 AM CDT...
AT 216 AM CDT, strong thunderstorms were along a line extending from
near Colony to 5 miles southwest of Anadarko to near Alex, moving
south at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3552 9860 3539 9831 3538 9830 3530 9766
3452 9767 3451 9845 3498 9890
TIME...MOT...LOC 0716Z 12DEG 34KT 3535 9866 3500 9830 3494 9782
30Local storm report, Jun 12, 2:32 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
232 AM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST SSW AMBER 35.16N 97.88W
06/12/2021 E60 MPH GRADY OK STORM CHASER
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:17 PM CDT | Special Weather Statement | OUN | Kay | 13 min |
| Jun 11, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 40 min |
| Jun 11, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 27 min |
| Jun 11, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 16 min |
| Jun 11, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 52 min |
| Jun 11, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 1 more | 46 min |
| Jun 11, 11:34 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Jun 11, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 47 min |
| Jun 12, 12:01 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Logan | 29 min |
| Jun 12, 12:10 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jun 12, 12:26 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 33 min |
| Jun 12, 12:33 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jun 12, 12:44 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma, Payne | 31 min |
| Jun 12, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 40 min |
| Jun 12, 1:07 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Jun 12, 1:42 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Cleveland, Grady, Lincoln, McClain and 3 more | 48 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady | 41 min |
| Jun 12, 2:40 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 35 min |
| Jun 12, 2:45 AM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 12, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain, Stephens | 45 min |
| Jun 12, 3:10 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Seminole | 50 min |
| Jun 12, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Grady, Jefferson and 3 more | 51 min |
| Jun 12, 3:58 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Johnston, Pontotoc | 32 min |
| Jun 12, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Johnston, Love and 3 more | 43 min |
| Jun 12, 4:49 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Jefferson, Johnston, Love, Marshall | 41 min |
| Jun 12, 5:33 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.